Case ReportsPartial response in hairy cell leukemia with vemurafenib despite early discontinuation due to agranulocytosisBoilève, Alicea,,b; Contejean, Adrienb,,c; Grignano, Éricb,,c; Dupin, Nicolasc,,d; Chouchana, Laurente; Bouscary, Didierb,,c; De Witasse-Thezy, ThibaulteAuthor Information aDépartement de Médecine Oncologique, Gustave Roussy, Université Paris-Saclay, Villejuif bService d’hématologie, Hôpital Cochin, Assistance Publique Hôpitaux de Paris cFaculté de Médecine Sorbonne Paris Cité, Université Paris Descartes dService de dermatologie, Hôpital Cochin, Assistance Publique Hôpitaux de Paris eCentre Régional de Pharmacovigilance, Hôpitaux Universitaires Paris Centre, Assistance Publique Hôpitaux de Paris, Paris, France Received 6 April 2019 Revised form accepted 27 May 2019 Correspondence to Alice Boilève, Gustave Roussy, 114 rue Edouard Vaillant, Villejuif 94800, France, Tel: +033628307774; fax: 0158412119; e-mail: email@example.com Anti-Cancer Drugs: February 2020 - Volume 31 - Issue 2 - p 196-198 doi: 10.1097/CAD.0000000000000821 Buy Metrics Abstract Vemurafenib is an oral BRAF kinase inhibitor approved since 2012 for the treatment of patients with unresectable or metastatic melanoma with BRAFV600 mutations. Vemurafenib also demonstrated efficacy for patients with hairy cell leukemia genetically characterized by BRAFV600E mutation. Here, we report the case of a 38-year-old female patient without any previous medical history who experienced agranulocytosis associated with erythrodermia after vemurafenib initiation for the treatment of hairy cell leukemia. Agranulocytosis was confirmed with bone marrow examination. Vemurafenib was considered the most probable drug responsible for this agranulocytosis and was thus stopped. We observed a full neutrophils recovery 10 days after vemurafenib cessation without any haematopoietic growth factors. A bone marrow biopsy performed 1 month after aplasia ending showed a good partial response with less than 5% of hairy cells remaining. To our knowledge, this is the first case ever described by vemurafenib-induced agranulocytosis. Thus, physicians should be warned about this risk given the growing number of patients treated with vemurafenib. Copyright © 2020 Wolters Kluwer Health, Inc. All rights reserved.